# SDR 2011FA0000135

- Difficulty date: February 12, 2011
- Submitted: February 25, 2011
- Operation: General aviation
- Aircraft: N6279P
- Make and model: Cessna 152
- Aircraft serial: 15284994
- Engine: Lyc O235L2C
- System (JASC): 7421 · Spark Plug/Igniter
- Part: Spark Plug
- Part number: REM37BY
- Condition: Fractured
- Location: Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: R
- Precautionary procedure: O

## Discrepancy

A LOSS OF ENGINE POWER DURING FLIGHT.  EXAMINATION OF ENGINE FOUND THAT THERE WAS A CATASTROPHIC FRACTURE AT THE FLANGE OF THE SPARK PLUG LEAVING THE COPPER GASKET WASHER STILL HELD IN PLACE ALONG WITH THE THREAD FROM THE SPARK PLUG BUT THE PLUG WAS COMPLETELY OUT OF THE CYLINDER WITH THE ELECTRODE AND CERAMIC INSULATOR STILL ATTCHED.  UPON FURTHER INSPECTION, IT APPEARED THAT THE PLUG FAILED FROM FRACTURE ALL AT ONE TIME, AS IT DID NOT APPEAR THAT THERE WERE ANY PREVIOUS CRACKS.
